Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Wilmington, OH

March 14, 2007Logan County, Union County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 14, 2007, 7:49 PM EDT for Logan County, Union County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2007, 7:49 PM EDT (23:49 UTC)
Expired
Mar 14, 2007, 8:23 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Logan County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 7:49 PM EDTTSTM WND DMGBellefontaine, OHTELEPHONE POLE DOWN
Mar 14, 7:49 PM EDTHAIL 0.75Bellefontaine, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 142349
SVRILN
OHC091-159-150030-
/O.NEW.KILN.SV.W.0001.070314T2349Z-070315T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
749 PM EDT WED MAR 14 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UNION COUNTY IN CENTRAL OHIO...
  EASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 830 PM EDT

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR ZANESFIELD...MOVING EAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST MANSFIELD...
  RICHWOOD...

IN ADDITION...NEW JERUSALEM...RUSHSYLVANIA...EAST LIBERTY...
RAYMOND...BYHALIA...SOMERSVILLE AND ESSEX ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4044 8382 4030 8376 4036 8323 4053 8333

$$
AR
1 follow-up statement
000 
WWUS51 KILN 150023
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
819 PM EDT WED MAR 14 2007

OHC091-159-150029-
/O.CAN.KILN.SV.W.0001.000000T0000Z-070315T0030Z/
UNION OH-LOGAN OH-
821 PM EDT WED MAR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UNION COUNTY IN
CENTRAL OHIO...AND EASTERN LOGAN COUNTY IN WEST CENTRAL OHIO HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

SPOTTERS REPORTED HAIL WITH THIS STORM NEAR BELLEFONTAINE EARLIER 
WITH THIS STORM. THE SIZE WAS UNKNOWN AT THIS TIME. 

LAT...LON 4044 8382 4030 8376 4036 8323 4053 8333

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:39 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 14, 4:39 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT WED MAR 14 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
STRONG BAND OF WESTERLIES EXISTS ACROSS THE US/CANADIAN BORDER
WITH A MOIST SWRLY FLOW ACROSS THE OHIO VALLEY. EMBEDDED S/W
SET OFF CONVECTION EARLY THIS MORNING AND LEFT A CAPPED ENVIRONMENT
WHICH INHIBITED DEVELOPMENT FOR A PERIOD TDA. MODIFIED ILN SOUNDING
INDICATES THAT THE BOUNDARY LAYER IS UNCAPPED. EXPECT TSTMS OVER
THE LOWER OHIO VALLEY TO CONTINUE TO DEVELOP INTO ILN/S SRN FA
WITH SB CAPES OF 500-1000 J/KG. HOWEVER...BOUNDARY LAYER FORCING
IS LESS FAVORABLE ACRS SRN OHIO ATTM AND THEREFORE...EXPECT A
GENERAL WEAKENING TREND. AS THESE STORMS MOVE INTO ILN/S SRN
PERIPHERY...A FEW ISOLD SEVERE STORMS WL BE PSBL WITH HAIL AND
PERHAPS MARGINAL DAMAGING WINDS BEING THE MAIN THREATS...WITH WBZ
VALUES AROUND 8 KFT AND MAX DELTA THETA-E VALUES AROUND 14 DEG K.

UPPER LEVEL FLOW TO AMPLIFY AS ENERGY DIGS SE CARVING OUT A TROF
OVER THE GREAT LAKES LATE IN THE SHORT TERM FCST PERIOD. SLOW
MOVING COLD FRONT TO SLIP SOUTH INTO NRN OH EARLY THIS EVENING AND
CENTRAL OHIO BY 06Z AND SOUTH OF THE OHIO RIVER BY 12Z THURSDAY.
MODEL TRENDS A LTL FASTER WITH THIS TIMING AND SLIGHTLY FASTER GFS
SOLN WAS FOLLOWED. STRONGER BAND OF MID LEVEL WINDS ACRS THE NORTH
WITH 0-6KM BULK SHEAR VALUES OF 40-50KTS THIS EVENING. THEREFORE...
EXPECT STORMS TO BE BETTER ORGANIZED ACRS THE NORTH THIS EVENING.
BEST CHC FOR SEVERE APPEARS ACRS THE N AND CENTRAL PORTIONS OF FA
THIS EVENING WITH HAIL AND WIND BEING THE MAIN THREATS. HEAVY RAIN
WL BE PSBL WITH STORM TOTALS OF 1 TO 1.5 INCHES EXPECTED.

8H CONVERGENCE LAGS BEHIND THE FRONT KEEPING PRECIPITATION CHANCES
GOING ON THURSDAY. IN CAA BEHIND THE FRONT A MIX WITH SNOW WL BE
PSBL ACRS THE NORTH THURSDAY.

A WAVE OF LOW PRESSURE TO DEVELOP IN THE FRONT OVER THE TN VLY WITH
AN INVERTED TROF INTO EASTERN OH LATE THU NIGHT/EARLY FRI. THEREFORE
HAVE CONTD PRECIP CHC/S ACRS THE EAST.

TEMP WISE...HAVE CLOSED DIURNAL RANGES A BIT WITH NEARLY STEADY
TEMPS EXPECTED ON THURSDAY. HAVE GENERALLY TRENDED TEMPS COLDER
CLOSER TO THE MAV NUMBERS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AREA WILL BE ON THE WEST FLANK OF A HIGH AMPLITUDE TROUGH ON
SATURDAY. THIS WILL ALLOW FOR COOL DRY WEATHER AS SURFACE HIGH
BUILDS IN. DRY WEATHER WILL PERSIST ON SUNDAY AS THE UPPER FLOW
FLATTENS AND HIGH PRESSURE SLIDES EAST. LOW PRESSURE TRAVELING
THROUGH THE GREAT LAKES IS PROGGED TO DRAW MOISTURE INTO THE OHIO
VALLEY SUNDAY NIGHT AND MONDAY. SOME OF THE MOISTURE MAY FALL AS
SNOW SUNDAY NIGHT BEFORE CHANGING TO ALL RAIN ON MONDAY. EXPECT DRY
WEATHER ON TUESDAY BEHIND THE LOW. SHOWERS MAY DEVELOP NEXT
WEDNESDAY IN WARM ADVECTION AHEAD OF COMPLEX LOW PRESSURE.

TEMPERATURES WILL START OUT BELOW NORMAL BEFORE REBOUNDING TOWARD
THE END OF THE LONG TERM. GENERALLY ADJUSTED HPC GUIDANCE SLIGHTLY
UPWARD...ESPECIALLY LATER IN THE FORECAST WHEN WARM ADVECTION IS
INDICATED.

&&

.AVIATION /18Z-18Z/...
LATEST 88D SHOWING SCATTERED CONVECTION BEGINNING TO MOVE INTO THE
SW PART OF OUR FORECAST AREA. CONVECTION APPEARS TO BE DRIVEN BY
WEAK BOUNDARY LAYER FORCING IN AN ENVIRONMENT CATEGORIZED AS WEAKLY
UNSTABLE (650 J/KG) WITH NO CAP. EXPECT THIS CONVECTION TO PERSIST
THROUGH THE REMAINDER OF THE AFTERNOON HOURS. MORE CONSOLIDATED AREA
OF CONVECTION OBSERVED MOVING THROUGH WESTERN KY AND INTO SW IN.
THIS AREA WILL BEGIN TO AFFECT THE KCVG AND KLUK SITES AROUND 20Z.
EXPECT SCATTERED TSRA WITH THIS CONVECTION. THERE SHOULD BE A BREAK
IN THE PRECIPITATION THIS EVENING. BUT THE FRONTAL SYSTEM THAT WILL
BE DROPPING INTO THE AREA LATE TONIGHT WILL INITIATE ANOTHER ROUND
OF PRECIPITATION...BEGINNING FIRST ACROSS THE NORTHER TAF
SITES...THEN MOVING SSE. EXPECT MAINLY RAIN WITH THIS NEXT SYSTEM AS
INSTABILITY IS MARGINAL AT BEST. ALSO EXPECT MVFR/IFR CONDITIONS TO
ACCOMPANY THIS FRONTAL SYSTEM.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 14, 4:09 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT WED MAR 14 2007

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-151000-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
409 PM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS EVENING AND
OVERNIGHT. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS THE PRIMARY THREATS. LARGE HAIL IS
ALSO POSSIBLE. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL
OVERNIGHT...WITH SOME LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS WILL CONTINUE ACROSS THE REGION THROUGH MIDDAY...WITH RAIN
DIMINISHING IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON AND
EVENING. RAIN MAY BE HEAVY THROUGHOUT THE MORNING...WITH SOME
ADDITIONAL LOWLAND FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-151000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
409 PM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE SOUTH INTO THE OHIO VALLEY OVERNIGHT.
SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT THE REGION INTO
THIS EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE
WITH LARGE HAIL THE PRIMARY THREAT. MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL MOVE INTO SOUTHERN INDIANA AND OHIO AND
NORTHERN KENTUCKY LATE TONIGHT AS THE COLD FRONT DROPS SOUTH INTO
THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS THE FRONT
MOVES SLOWLY ACROSS THE REGION. RAIN MAY BE HEAVY AT TIMES...WITH
LOCALIZED FLOODING POSSIBLE. THE RAIN SHOULD BEGIN TO DIMINISH IN
COVERAGE AND INTENSITY FROM THE NORTH DURING THE EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

RYAN

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.